Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 22, 2019, 6:38 PM CDT for Castro County, Parmer County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2019, 6:38 PM CDT (23:38 UTC)
- Expired
- Mar 22, 2019, 6:52 PM CDT
- In force
- 14 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 3:12 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:21 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 22, 6:21 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 621 PM CDT Fri Mar 22 2019 .AVIATION... A thunderstorm complex was moving across the extreme southern Texas Panhandle early this evening. Some of these storms may affect the KCDS terminal around 04-06Z but confidence is too low to mention in the TAF at this time. Isolated storms will continue to be a low possibility at KPVW and KLBB through the evening as well. A cold front will move through the region after midnight shifting winds to the west. && .PREV DISCUSSION... /issued 313 PM CDT Fri Mar 22 2019/ DISCUSSION... The upper level low currently over the 4 Corners region continues to gain more of a negative tilt as it approaches the region. WV imagery shows 2 main separate areas of lift associated with the low: 1 over southern NM and the other over northeastern NM. The main area of diffluence (currently over northeastern NM) is expected to remain over the TX Panhandle as the upper low moves eastward. Today's severe threat will be associated with this area of diffluence. The secondary lift over southern NM is what will drive most convective chances this afternoon and evening. While there is the potential for thunderstorms to become severe across the FA, our northern zones will have the best chance at seeing severe storms due to more favorable upper level diffluence and less inhibition. The main threats will be damaging straight line winds and large hail, though a tornado or two cannot be ruled out. MLCAPE on average is forecasted to be 1000-1500 J/kg. Tomorrow will be on the breezy side as a surface low passes to our north following the upper low. Otherwise tomorrow will be nice and sunny with highs in the 70s. The forecast is relatively quiet Sunday through mid/late next week as mostly upper ridging dominates the region. The GFS tries to develop showers/thunderstorms under the ridge axis late Tuesday into Wednesday, but aside from surface moisture there is little to support any mention in the forecast. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Mar 22, 11:02 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1102 AM CDT Fri Mar 22 2019 TXZ021>044-230415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1102 AM CDT Fri Mar 22 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Initiation of thunderstorms is expected to occur this afternoon across the northwestern South Plains and the extreme southwestern Panhandle across areas from Muleshoe to Friona, Bovina, and Dimmitt, with the thunderstorms then expected to move eastward. Initiation of thunderstorms will be more difficult, but still possible, further southward into the South Plains. There is a marginal to slight risk of some thunderstorms becoming severe across the extreme southern Panhandle and the South Plains. Severe thunderstorms will be capable of wind gusts to 60 mph and hail to the size of golf balls. A tornado or two may also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Elevated fire weather conditions are expected Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening.
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.